ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Hamilton's theory of turns revisited

Mukunda, N and Chaturvedi, S and Simon, R (2010) Hamilton's theory of turns revisited. In: Pramana - Journal of Physics, 74 (1). pp. 1-10.

[img]
Preview
PDF
3.pdf - Published Version

Download (158Kb)
Official URL: http://www.springerlink.com/content/f7mrw7460615n0...

Abstract

We present a new approach to Hamilton's theory of turns for the groups SO(3) and SU(2) which renders their properties, in particular their composition law, nearly trivial and immediately evident upon inspection. We show that the entire construction can be based on binary rotations rather than mirror reflections.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Turns; groups SO(3) and SU(2); composition law for turns; rotations; reflections; binary rotations
Department/Centre: Division of Physical & Mathematical Sciences > Centre for High Energy Physics
Date Deposited: 09 Mar 2010 07:43
Last Modified: 19 Sep 2010 05:55
URI: http://eprints.iisc.ernet.in/id/eprint/25780

Actions (login required)

View Item View Item